Alert archive / Idaho / Flood Watches in 2011

Flood Watch 2, NWS Pocatello, ID

May 14, 2011

NWS Pocatello, ID issued this flood watch at May 14, 2011, 7:23 PM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 14, 2011, 7:23 PM MDT (01:23 UTC)
Expired
May 15, 2011, 1:39 AM MDT
In force
6 hr
Issued by
NWS Pocatello, ID
Flood severity
None

The text

As transmitted, in the capitals the NWS used until 2016.

811 
WGUS65 KPIH 150123
FFAPIH

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE POCATELLO ID
723 PM MDT SAT MAY 14 2011


IDZ018-151000-
/O.NEW.KPIH.FA.A.0002.110515T0123Z-110515T1000Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAWTOOTH MOUNTAINS-
INCLUDING THE CITIES OF...STANLEY...CLAYTON
723 PM MDT SAT MAY 14 2011

...FLOOD WATCH IN EFFECT UNTIL 4 AM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF CENTRAL IDAHO...INCLUDING THE
  FOLLOWING AREA...VALLEY CREEK IN STANLEY.

* UNTIL 4 AM MDT SUNDAY

* THE DAILY RIVER STAGE HAS BEEN INCREASING OVER THE LAST SEVERAL
  DAYS DUE TO WARMER DAYTIME TEMPERATURES. THE ADDITION OF
  RAINFALL THIS EVENING ALONG WITH THE ELEVATED SNOW MELT MAY PUSH
  RIVER LEVELS UP TO OR OVER 2.8 FT OR 1000 CFS AROUND 10 PM MDT
  THIS EVENING. THIS STAGE WAS ASSOCIATED WITH FLOODING PROBLEMS
  ON THE SAME CREEK LAST YEAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT TRENDS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
1 follow-up statement
440 
WGUS65 KPIH 150739
FFAPIH

FLOOD WATCH
NATIONAL WEATHER SERVICE POCATELLO ID
139 AM MDT SUN MAY 15 2011


IDZ018-150845-
/O.CAN.KPIH.FA.A.0002.000000T0000Z-110515T1000Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAWTOOTH MOUNTAINS-
INCLUDING THE CITIES OF...STANLEY...CLAYTON
139 AM MDT SUN MAY 15 2011

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR A PORTION OF CENTRAL IDAHO HAS BEEN
CANCELLED. SOME ADDITIONAL RAINFALL MAY OCCUR OVER THE AREA THIS
MORNING...BUT SHOULD NOT PRODUCE FLOODING.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this flood watch went out at May 14, 1:53 PM MDT, 5 hours 30 minutes earlier.

Area forecast discussion, May 14, 1:53 PM MDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
153 PM MDT SAT MAY 14 2011

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT.

SHOWERS AND THUNDERSTORMS ARE BEGINNING TO DEVELOP IN THE
AFTERNOON HEAT. GFS AND NAM SHOWING THE BEST CHANCES FOR RAIN
TONIGHT ACROSS THE UPPER SNAKE PLAIN AND UPPER SNAKE HIGHLANDS.
BOTH MODELS SHOWING DEVELOPMENT ALONG A BOUNDARY IN THAT AREA THIS
AFTERNOON. ELSEWHERE...ISOLATED TO SCATTERED THUNDERSTORMS IS
EXPECTED. GIVEN THE INSTABILITY IN PLACE OVER THE AREA...SOME
SMALL HAIL OR GUSTY WINDS ARE POSSIBLE WITH THE STORMS THIS
AFTERNOON AND EVENING.

A COLD FRONT IS DUE TO ARRIVE LATE TOMORROW AFTERNOON OR EVENING.
THE NAM IS SLOWER WITH THE TIMING OF THE FRONT THAN THE GFS.
NEITHER MODEL IS DEVELOPING MUCH PRECIPITATION OVER THE AREA. BEST
CHANCES LOOK TO BE IN THE CENTRAL MOUNTAINS AND UPPER SNAKE
HIGHLANDS.

NOTICEABLY COLDER AIR AND GUSTY WINDS ARE EXPECTED BEHIND THE
FRONT. PARTS OF THE AREA COULD BE NEAR WIND ADVISORY CRITERIA ON
SUNDAY AFTERNOON AND EVENING. SHOWERY PRECIPITATION IS EXPECTED
FOR MONDAY...MAINLY OVER THE SOUTHEAST HIGHLANDS. PRECIPITATION AMOUNTS
ARE EXPECTED TO BE LIGHT.

VALLE

.LONG TERM...TUESDAY THROUGH SATURDAY. THE MODELS ARE HAVING SOME
ISSUES ON HOW TO HANDLE THE PATTERN ESPECIALLY FOR MIDWEEK. THE
GFS AND NAM ARE BRINGING A SIGNIFICANT WAVE IN FROM THE SOUTHWEST
ON TUESDAY WITH THE GFS A BUT FASTER THAN THE NAM. FOR TODAY...THE
NOD GOES TOWARD THE GFS BUT NOT QUITE ALL THE WAY WHICH LEAVES THE
FORECAST A BIT DRIER ESPECIALLY OVER THE CENTRAL MOUNTAINS. BEYOND
THAT...THE PATTERN REMAINS RATHER SLOW MOVING. ALL MODELS
INDICATED ANOTHER CLOSED LOW DEVELOPING TO OUR SOUTH...EVENTUALLY
SWINGING NORTH AND NORTHEAST BY NEXT WEEKEND. THE GFS WANTS TO
KEEP THE SYSTEM ALONG THE FRONT OF THE ROCKIES WHEREAS THE ECMWF
BRINGS IT THROUGH WESTERN WYOMING. FOR NOW...WILL HAVE A
COMPROMISE FORECAST BETWEEN THE TWO WITH HIGHER PRECIPITATION
CHANCES ACROSS THE EASTERN HALF OF THE FORECAST AREA. THE ALSO PUT
TEMPERATURES STARTING OUT IN THE 40S/50S FOR THE VALLEYS...THEN
WARMING INTO THE 50S AND 60S BY NEXT WEEKEND. LOWS WILL SLOWLY
WARM WITH MID AND UPPER SLOPES STARTING OUT BELOW FREEZING...BUT
WARMING TO 32 OR WARMER EXCEPT ON HIGHEST PEAKS. KEYES

&&

.AVIATION...SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA
THROUGH SUNDAY...WITH BEST CHANCES OCCURRING AT MAX HEATING TODAY
AND ALONG/AHEAD OF A COLD FRONT MOVING INTO EASTERN IDAHO LATER
SUNDAY. EXPECT VFR CONDITIONS MOST OF THE TIME...ALTHOUGH LOWER
CEILINGS AND VISIBILITY MAY OCCUR IN ASSOCIATION WITH CONVECTIVE
ACTIVITY. SOME OF THE STRONGER STORMS MAY PRODUCE STRONG WINDS AND
SMALL HAIL ALONG WITH BRIEF DOWNPOURS. KEYES

&&

.FIRE WEATHER...OUTHERLY FLOW ALOFT WILL CONTINUE ACROSS EASTERN
IDAHO TODAY. ENOUGH MOISTURE HAS CREPT INLAND FROM A DEEP PACIFIC
STORM TO ALLOW MAINLY SCATTERED THUNDERSTORMS TO DEVELOP THIS
AFTERNOON AND EVENING. GUSTY WINDS WILL BE POSSIBLE FROM THE STORMS.
A COLD FRONT IS STILL FORECAST FOR SUNDAY...RESULTING IN MORE
WIDESPREAD PRECIPITATION AND STRONGER WINDS. COOL AND WET CONDITIONS
ARE EXPECTED FOR EARLY NEXT WEEK. DMH

&&

.HYDROLOGY...PROLONGED FLOODING IS EXPECTED AS WARM TEMPERATURES
THIS WEEKEND CONTINUE TO ERODE THE HIGH-ELEVATION SNOWPACK. RUNOFF
FROM THE SNOWMELT WILL MAKE ITS WAY INTO RIVERS AND STREAMS CAUSING
FLOODING IN ADJACENT AREAS. COOLER TEMPERATURES MONDAY AND TUESDAY
MAY PUT A BRIEF PAUSE ON THE SNOWMELT AND RESULTING RUNOFF.
HINSBERGER

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
FLOOD WARNING FOR THE PORTNEUF RIVER AT POCATELLO...SNAKE RIVER AT
BLACKFOOT AND HENRYS FORK AT REXBURG UNTIL FURTHER NOTICE.

FLOOD WATCH IN EFFECT FOR THE HENRYS FORK AT ST. ANTHONY AND SNAKE
RIVER AT SHELLEY.

&&
Hazardous weather outlook, May 14, 5:04 AM MDT, 14 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
504 AM MDT SAT MAY 14 2011

IDZ017>019-022>025-031-032-151115-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
504 AM MDT SAT MAY 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO EARLY
EVENING. STORMS MAY PRODUCE GUSTY SURFACE WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL RETURN SUNDAY AFTERNOON AND EVENING. SOME
STORMS MAY PRODUCE SMALL HAIL AND GUSTY SURFACE WINDS.
THUNDERSTORM CHANCES RETURN AGAIN ON TUESDAY AND WEDNESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

IDZ020-021-151115-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
504 AM MDT SAT MAY 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

FLOODING IS ONGOING ALONG THE SNAKE AND PORTNEUF RIVERS. ISOLATED
THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO EARLY EVENING.
STORMS MAY PRODUCE GUSTY SURFACE WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL RETURN SUNDAY AFTERNOON AND EVENING. SOME
STORMS MAY PRODUCE SMALL HAIL AND GUSTY SURFACE WINDS.
THUNDERSTORM CHANCES RETURN AGAIN ON TUESDAY AND WEDNESDAY AFTERNOON.
RIVER FLOODING IS EXPECTED TO CONTINUE ALONG THE PORTNEUF AND
SNAKE RIVERS IN POCATELLO AND BLACKFOOT. ADDITIONAL AREAS ALONG THE SNAKE
RIVER MAY ENCOUNTER FLOODING BY WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

In the hours before

Special weather statement, May 14, 4:10 PM MDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
410 PM MDT SAT MAY 14 2011

IDZ017-020-021-031-032-142300-
MINIDOKA ID-LINCOLN ID-BINGHAM ID-BUTTE ID-POWER ID-BANNOCK ID-BLAINE
ID-
410 PM MDT SAT MAY 14 2011

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  BLAINE COUNTY IN CENTRAL IDAHO
  SOUTHERN BUTTE COUNTY IN EAST CENTRAL IDAHO
  LINCOLN COUNTY IN SOUTH CENTRAL IDAHO
  NORTHERN MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO
  NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
  NORTHERN POWER COUNTY IN SOUTHEAST IDAHO
  WESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO

UNTIL 500 PM MDT

AT 400 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS EXTENDING FROM POCATELLO WEST THROUGH
SHOSHONE...LIFTING NORTH TOWARD THE CENTRAL MOUNTAINS AND UPPER
SNAKE RIVER PLAIN. INDIVIDUALS LIVING NEAR OR RECREATING NEAR SUN
VALLEY...CRATERS OF THE MOON AND BLACKFOOT SHOULD BE PREPARED FOR
GUSTY WINDS...BRIEF HEAVY RAIN AND SMALL HAIL AS THE THUNDERSTORMS
LIFT NORTH THROUGH 500 PM MDT THIS EVENING.

LOCATIONS IMPACTED INCLUDE...
   ROCKFORD...
   PICABO...
   GANNETT...
   CAREY...
   TABER...
   BELLEVUE...
   HAILEY...
   CRATERS OF MOON AND  ATOMIC CITY...

LAT...LON 4355 11384 4355 11254 4282 11248 4273 11389
      4277 11406 4280 11407 4280 11424 4288 11461
      4319 11460 4321 11438 4332 11440 4334 11454
      4348 11452 4350 11457 4356 11460 4360 11469
      4377 11470 4380 11478 4378 11485 4383 11488
TIME...MOT...LOC 2206Z 181DEG 16KT 4315 11269 4315 11386
          4346 11505

HUSTON
Special weather statement, May 14, 4:22 PM MDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
422 PM MDT SAT MAY 14 2011

IDZ020-142315-
JEFFERSON ID-BONNEVILLE ID-MADISON ID-
422 PM MDT SAT MAY 14 2011

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN MADISON COUNTY IN SOUTHEAST IDAHO
  NORTH CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO
  SOUTHEASTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO

UNTIL 515 PM MDT

AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR IONA..MOVING SLOWLY NORTH AT 10 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
BRIEF HEAVY RAIN AND SMALL HAIL. INDIVIDUALS LIVING NEAR RIRIE AND
SOUTH OF THE REXBURG AREA SHOULD BE PREPARED TO MOVE INDOORS AS THIS
STORM APPROACHES.

LOCATIONS IMPACTED INCLUDE...
   UCON AND  RIRIE...
   RIGBY AND  LEWISVILLE...

LAT...LON 4350 11171 4347 11173 4345 11176 4341 11201
      4375 11217 4379 11173 4351 11170
TIME...MOT...LOC 2221Z 168DEG 8KT 4352 11191

HUSTON
Local storm report, May 14, 4:33 PM MDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
433 PM MDT SAT MAY 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     HAIL             3 NE IDAHO FALLS        43.52N 111.99W
05/14/2011  E0.25 INCH       BONNEVILLE         ID   TRAINED SPOTTER

            FREQUENT LTG AND HEAVY RAIN

&&

MH
Special weather statement, May 14, 5:22 PM MDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
522 PM MDT SAT MAY 14 2011

IDZ018-020-031-032-150015-
JEFFERSON ID-BINGHAM ID-BUTTE ID-BLAINE ID-CUSTER ID-
522 PM MDT SAT MAY 14 2011

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EXTREME SOUTHEASTERN CUSTER COUNTY IN CENTRAL IDAHO
  CENTRAL BLAINE COUNTY IN CENTRAL IDAHO
  CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO
  EXTREME NORTH CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO
  EXTREME SOUTHWESTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO

UNTIL 615 PM MDT

AT 512 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS EXTENDING FROM CENTRAL INL TO 8 MILES NORTH OF
CRATERS OF MOON. THIS LINE WAS MOVING WEST NORTHWEST AT 10 MPH. WIND
GUSTS UP TO 40 MPH...BRIEF HEAVY RAIN AND SMALL HAIL MAY ACCOMPANY
THESE STORMS THROUGH 615 PM MDT.  INDIVIDUALS LIVING NEAR
ARCO...HOWE OR GROUSE SHOULD BE PREPARED TO MOVE INSIDE WHEN THESE
STORMS APPROACH.

LOCATIONS IMPACTED INCLUDE...
   ARCO...
   GROUSE...

LAT...LON 4360 11406 4372 11365 4382 11295 4358 11259
      4352 11312 4343 11359 4345 11363 4347 11360
      4348 11361 4346 11366
TIME...MOT...LOC 2319Z 107DEG 7KT 4363 11292 4360 11325
          4354 11358

HUSTON

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 7:59 PM MDTSpecial Weather StatementPIHPower46 min
May 14, 8:07 PM MDTSpecial Weather StatementPIHPower38 min
May 14, 8:44 PM MDTSpecial Weather StatementPIHPower61 min
May 14, 9:16 PM MDTSpecial Weather StatementPIHBannock59 min
May 14, 9:50 PM MDTSpecial Weather StatementPIHBingham40 min
May 15, 12:18 PM MDTWind AdvisoryPIH10 hr
May 15, 12:30 PM MDTFlood WatchPIH24 hr
May 15, 1:01 PM MDTRiver Flood WarningPIHBingham, Bonneville27 days
May 15, 5:36 PM MDTSpecial Weather StatementPIHBannock, Bingham, Power54 min

Nearby

Flood Watches in Idaho, 2011Every flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.